Alert archive / Nevada / Wind Advisories in 2019

Wind Advisory 29, NWS Las Vegas, NV

June 19, 2019Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Jun 19, 2019, 2:31 AM PDT for Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Jun 20, 2019, 11:00 AM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2019, 2:31 AM PDT (09:31 UTC)
In effect from
Jun 20, 2019, 11:00 AM PDT
Expired
Jun 21, 2019, 8:00 AM PDT
In force
21 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
3680 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WWUS75 KVEF 190931
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
231 AM PDT Wed Jun 19 2019

CAZ523-524-NVZ016>020-022-200000-
/O.NEW.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/
Western Mojave Desert-Eastern Mojave Desert-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
231 AM PDT Wed Jun 19 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM to 9 PM PDT Thursday. 

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at
  times. Winds gusting between 45 and 55 mph will be possible
  across western San Bernardino County. 

* TIMING...Winds will increase Thursday morning, peak during the
  afternoon and decrease during the early evening. 

* IMPACTS...Difficult driving conditions. Reduced visibility in
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
6 follow-up statements
037 
WWUS75 KVEF 192049
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
Issued by National Weather Service Flagstaff AZ
149 PM PDT Wed Jun 19 2019

NVZ015-201200-
/O.EXA.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, 
and Rachel
149 PM PDT Wed Jun 19 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM to 9 PM PDT Thursday. 

* WINDS...Southwest 20 to 25 mph with gusts of 40 to 45 mph at
  times.

* TIMING...Winds will increase Thursday morning, peak during the 
  afternoon and decrease during the early evening. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ523-524-NVZ016>020-022-201200-
/O.CON.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/
Western Mojave Desert-Eastern Mojave Desert-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
149 PM PDT Wed Jun 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
THURSDAY...

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at 
  times. Winds gusting between 45 and 55 mph will be possible 
  across western San Bernardino County. 

* TIMING...Winds will increase Thursday morning, peak during the 
  afternoon and decrease during the early evening. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
372 
WWUS75 KVEF 200940
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
240 AM PDT Thu Jun 20 2019


AZZ001-003-036-NVZ021-201900-
/O.EXA.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Hoover Dam, and Laughlin
240 AM PDT Thu Jun 20 2019 /240 AM MST Thu Jun 20 2019/

...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS
MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM PDT /11 AM MST/ this
morning to 9 PM PDT /9 PM MST/ this evening. 

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at
  times. 

* TIMING...Winds will increase this morning, peak during the 
  afternoon and decrease during the early evening. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

CAZ523-524-NVZ015>020-022-201900-
/O.CON.KVEF.WI.Y.0029.190620T1800Z-190621T0400Z/
Western Mojave Desert-Eastern Mojave Desert-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
240 AM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at 
  times. Winds gusting between 45 and 55 mph will be possible 
  across western San Bernardino County. 

* TIMING...Winds will increase this morning, peak during the 
  afternoon and decrease during the early evening. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
181 
WWUS75 KVEF 201810
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1110 AM PDT Thu Jun 20 2019

AZZ001-003-036-CAZ523-524-NVZ015>022-210400-
/O.CON.KVEF.WI.Y.0029.000000T0000Z-190621T0400Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Lincoln County-Northeast Clark County-
Western Clark and Southern Nye County-Sheep Range-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, 
Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, 
Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, 
Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, 
Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
1110 AM PDT Thu Jun 20 2019 /1110 AM MST Thu Jun 20 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS
EVENING...

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at 
  times. Winds gusting between 45 and 55 mph will be possible 
  across western San Bernardino County. 

* TIMING...Winds peak during the afternoon and decrease during the
  late evening. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
594 
WWUS75 KVEF 210208
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
708 PM PDT Thu Jun 20 2019


CAZ523-524-NVZ022-211415-
/O.EXT.KVEF.WI.Y.0029.000000T0000Z-190621T1500Z/
Western Mojave Desert-Eastern Mojave Desert-Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Primm, Searchlight, 
and Cal-Nev-Ari
708 PM PDT Thu Jun 20 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT FRIDAY...

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 50 mph at
  times. 

* TIMING...Winds peak this evening through late tonight and
  decrease early tomorrow morning. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

AZZ001-003-036-NVZ015>021-210400-
/O.CON.KVEF.WI.Y.0029.000000T0000Z-190621T0400Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton,
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
and Laughlin
708 PM PDT Thu Jun 20 2019 /708 PM MST Thu Jun 20 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS
EVENING...

* WINDS...Southwest 25 to 35 mph with gusts of 40 to 45 mph at
  times. 

* TIMING...Winds have peaked and will decrease through later this
  evening. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
516 
WWUS75 KVEF 210407
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
907 PM PDT Thu Jun 20 2019

AZZ001-003-036-NVZ015>021-210515-
/O.EXP.KVEF.WI.Y.0029.000000T0000Z-190621T0400Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton,
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
and Laughlin
907 PM PDT Thu Jun 20 2019 /907 PM MST Thu Jun 20 2019/

...WIND ADVISORY HAS EXPIRED...

Winds have dropped below advisory criteria and the Wind Advisory
has been allowed to expire. 

$$

CAZ523-524-NVZ022-211500-
/O.CON.KVEF.WI.Y.0029.000000T0000Z-190621T1500Z/
Western Mojave Desert-Eastern Mojave Desert-Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Primm, Searchlight, 
and Cal-Nev-Ari
907 PM PDT Thu Jun 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY...

* WINDS...West southwest 25 to 35 mph with gusts of 40 to 50 mph 
  at times. 

* TIMING...Winds peak this evening through late tonight and 
  decrease early tomorrow morning. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
335 
WWUS75 KVEF 211454
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
754 AM PDT Fri Jun 21 2019

CAZ523-524-NVZ022-211600-
/O.EXP.KVEF.WI.Y.0029.000000T0000Z-190621T1500Z/
Western Mojave Desert-Eastern Mojave Desert-Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Primm, Searchlight, 
and Cal-Nev-Ari
754 AM PDT Fri Jun 21 2019

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

Winds have subsided with gusts well below 40 mph. Winds will
likely increase again this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 19, 2:15 AM PDT, 16 minutes earlier.

Area forecast discussion, Jun 19, 2:15 AM PDT, 16 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
215 AM PDT Wed Jun 19 2019

.SYNOPSIS...Above normal temperatures expected today and Thursday
before an area of low pressure moving into the northern Great Basin
bringing a cooling trend Friday into next week. Gusty winds are
expected Thursday ahead of the low along with a slight chance of
showers across central Nevada over the weekend.
&&

.DISCUSSION...
High pressure building in from the west will bring a drier and more
stable airmass into the region and push any threat of showers and
thunderstorms well east of the forecast area. We will likely
continue to see some flat cumulus develop in the afternoon as some
moisture remains in the mid levels. Temperatures are expected to
increase about 3-5 degrees over Tuesday, but still remain well under
excessive heat criteria. This high pressure will be short lived as
an area of low pressure digs southeast out of the Pacific Northwest
Wednesday night and Thursday. As this trough passes to the north we
can expected to see increasing southwest winds over much of the area
Thursday. The strongest winds look to occur across northern San
Bernardino and Clark Counties with wind gusts around 40-50 mph. Have
gone ahead and issued a wind advisory for these areas for Thursday
afternoon and evening. Southern Lincoln and northern Mohave Counties
will have some potential of seeing wind gusts up to 40 mph, but for
now have left them out of the advisory.

This trough will bring in cooler temperatures by Friday with
temperatures falling to below normal readings. Additional cooling
will be seen Saturday with readings potentially 10-12 degrees below
normal for this time of year. There is some potential of seeing a
slight chance of showers Saturday across central Nye and Lincoln
Counties, but moisture looks to remain rather limited. However, did
go ahead and throw in at least a slight chance.

Cool temperatures along with dry conditions look to occur during the
first half of next week.
&&

.AVIATION...For McCarran...Aside from a period of light easterly
winds this morning, south southwesterly winds can be expected
through Friday. The strongest gusts of around 35 knots can be
expected Thursday afternoon and early evening. No operationally
significant clouds are expected through the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Southwesterly winds will start to increase today, with
gusts of 15 to 25 knots across the Mojave Desert, then peak Thursday
afternoon with widespread gusts of 30 to 40 knots and higher gusts
over the mountains. Winds will decrease a bit on Friday, and will
shift to the north across the southern Great Basin. Aside from a
slight chance of showers or thunderstorms over Lincoln County
Thursday and Friday afternoons, few or no operationally significant
clouds are expected.
&&

.FIRE WEATHER...With rising temperatures and humidity on the
decline over the week, critical or near critical fire conditions can
be expected Thursday through Saturday. With the highest winds
expected overnight Thursday into Friday morning, it is unlikely Red
Flag Warning criteria will be met given that overnight humidity
recovery will not coincide with wind speeds at or over the
threshold. An added factor is that reports from the field indicate
that while fine fuels are dry, heavier fuels are not quite cured
just yet. ERC values across the area also bolster this point. No
Fire Weather Watch will be issues at this point, but will make a
mention of increased wildfire threat in the fire weather forecast.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

Discussion....Gorelow
Aviation......Morgan
Fire Weather..Lericos

For more forecast information...see us on our webpage:
http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.